MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXT261412
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 11/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices involved in this event:pxc141400/(b)(4) and pxc181200/(b)(4).According to the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and/or require intervention include, but are not limited to infection, fistula, occlusion, and pseudoaneurysm.
 
Event or Problem Description
On an unknown date in 2009, a patient underwent endovascular surgery using gore® excluder® aaa endoprostheses.On an unknown date in 2012, the patient presented to the hospital due to deep thrombosis venous which were reportedly managed with anticoagulants.On an unknown date in 2012, the patient reportedly presented with weakness, as well as pain in the leg and back.Imaging reportedly identified a retroperitoneal collection of blood.It was reported through a retroperitoneal access the clots were collected.It was noted that the origin of the bleeding is suspected to be a pseudo aneurysm.It was reported the pseudo aneurysm was treated by an iliac ligature.An axilo-femoral bypass was also reportedly unsuccessfully performed.The patient then reportedly underwent an amputation of the left leg leaving 10cm of the patient¿s femur.It was reported the patient developed a cutaneous fistula.The patient reportedly had colonization of bacteria due to the fistula as the incision is above the retroperitoneal access.On an unknown date in 2017, imaging showed a cutaneous fistula and a suspected type iii endoleak.
 
Additional Manufacturer Narrative
Added h6: code 213 the review of the manufacturing and sterilization evaluation paperwork verified that these lots met all pre-release specifications.Images from one time point available for evaluation: post-implantation cta dated (b)(6) 2017 were returned to gore and an imaging evaluation was performed.According to the images summary: the length from the left renal artery to the proximal circumferential device appears to be 22.3mm.There does not appear to be flow in the contralateral portion of the device that extends into the lci.There appears to be air-like densities within the aneurysmal sac.There appears to be air-like densities within the contralateral portion of device on the left.The aortic borders at the level of the mid-distal device(s) appear to be unclear.There appears to be a surgical clip at the level of the left femoral head.
 
Additional Manufacturer Narrative
Corrected: date of event.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7972180
Report Number2017233-2018-00611
Device Sequence Number1214569
Product Code MIH
UDI-Device Identifier00733132610211
UDI-Public00733132610211
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2011
Device Catalogue NumberPXT261412
Device Lot Number05949952
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/07/2018
11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;